Alert archive / California / Flash Flood Watches in 2019
Flash Flood Watch 2, NWS Eureka, CA
NWS Eureka, CA issued this flash flood watch at Mar 6, 2019, 10:30 AM PST. It took effect at Mar 6, 2019, 12:00 PM PST. It was in force for 9 hr.
The area
The counties it named.
The facts
- Issued
- Mar 6, 2019, 10:30 AM PST (18:30 UTC)
- In effect from
- Mar 6, 2019, 12:00 PM PST
- Expired
- Mar 6, 2019, 8:45 PM PST
- In force
- 9 hr
- Issued by
- NWS Eureka, CA
- Flood severity
- None
The text
As transmitted.
590 WGUS66 KEKA 061830 FFAEKA URGENT - IMMEDIATE BROADCAST REQUESTED Flood Watch National Weather Service Eureka CA 1030 AM PST Wed Mar 6 2019 ...Potential for Locally Heavy Rainfall over the Carr & Delta Fire Burn Scar Areas this Afternoon and this Evening... .A band of heavy rain with possible embedded thunderstorms may develop this afternoon or this evening over portions of far northeast Trinity county, impacting the burn scars of the Carr and Delta Fires. Rainfall rates may briefly approach thresholds that would cause localized flash flooding and debris flows near creeks and streams in the vicinity of the burn scar areas. It is possible that any heavier downpours that do develop may stay just to the east over Shasta County, which would limit the impacts on the northeast Trinity county sections of the burn scar areas. CAZ107-070200- /O.NEW.KEKA.FF.A.0002.190306T2000Z-190307T0800Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ Northern Trinity- 1030 AM PST Wed Mar 6 2019 ...FLASH FLOOD WATCH IN EFFECT THROUGH THIS EVENING... The National Weather Service in Eureka has issued a * Flash Flood Watch for a portion of northwest California, including the following area...the burn scars of the Carr and Delta Fires in northeast Trinity County. * Through midnight Tonight. * Showers with heavy downpours will be possible this afternoon and this evening across portions of the Carr and Delta Fire burn scare areas in northeastern Trinity County. * Rapid rises on small creeks and streams, along with localized mud slides or debris flows in the vicinity of the Carr and Delta Fire burn scar areas are possible with any persistent heavy downpours. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Flash Flood Watch means that conditions may develop that lead to flash floods, rock slides and/or debris flows. Flash flooding is a very dangerous situation. Do not try to cross flooded roadways. A debris flow only a few inches deep can be strong enough to move a vehicle off the road. You should monitor later forecasts and be prepared to take action should Flash Flood Warnings be issued. && $$
2 follow-up statements
398 WGUS66 KEKA 070054 FFAEKA Flood Watch National Weather Service Eureka CA 454 PM PST Wed Mar 6 2019 ...Potential for Locally Heavy Rainfall over the Carr & Delta Fire Burn Scar Areas this Evening... .A band of heavy rain with possible embedded thunderstorms may develop this evening over portions of far northeast Trinity county, impacting the burn scars of the Carr and Delta Fires. Rainfall rates may briefly approach thresholds that would cause localized flash flooding and debris flows near creeks and streams in the vicinity of the burn scar areas. CAZ107-070800- /O.CON.KEKA.FF.A.0002.000000T0000Z-190307T0800Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ Northern Trinity- 454 PM PST Wed Mar 6 2019 ...FLASH FLOOD WATCH REMAINS IN EFFECT UNTIL MIDNIGHT PST TONIGHT... The Flash Flood Watch continues for * Flash Flood Watch for a portion of northwest California, including the following area...the burn scars of the Carr and Delta Fires in northeast Trinity County. * Until midnight PST tonight * Showers with heavy downpours will be possible this afternoon and this evening across portions of the Carr and Delta Fire burn scar areas in northeastern Trinity County. * Rapid rises on small creeks and streams, along with localized mud slides or debris flows in the vicinity of the Carr and Delta Fire burn scar areas are possible with any persistent heavy downpours. PRECAUTIONARY/PREPAREDNESS ACTIONS... If you observe movement of soils, debris, or large amounts of water you should move to higher ground and away from the burn area immediately. Residents, recreators, and persons traveling or working within and downslope of the Carr-Delta Fire Burn Areas, need to be alert for the potential of mud and debris flows. These flows could impact area roadways and hill sides, damage homes, and could block local streams and creeks. Do not try to cross flooded roadways or creeks. A debris flow of only a few inches deep can be powerful enough to move a vehicle off the road. A Flash Flood Watch for a Burn Area means that conditions may develop that lead to flash floods, rock slides and/or debris flows. && $$
224 WGUS66 KEKA 070445 FFAEKA Flood Watch National Weather Service Eureka CA 845 PM PST Wed Mar 6 2019 CAZ107-070545- /O.CAN.KEKA.FF.A.0002.000000T0000Z-190307T0800Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ Northern Trinity- 845 PM PST Wed Mar 6 2019 ...FLASH FLOOD WATCH IS CANCELLED... The Flash Flood Watch for a portion of northwest California has been cancelled. $$
What forecasters said that day
The local office's own words before this flash flood watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Eureka, CA wrote its last area forecast discussion before this flash flood watch went out at Mar 6, 4:22 AM PST, 6 hours 8 minutes earlier.
Area forecast discussion, Mar 6, 4:22 AM PST, 6 hours 8 minutes before
AREA FORECAST DISCUSSION
National Weather Service Eureka CA
422 AM PST Wed Mar 6 2019
.SYNOPSIS...Rain and a few thunderstorms will occur over portions
of northwest California today, followed by cooler showery weather
Thursday and Friday. Saturday another system is possible before
dry weather on Sunday. Additional unsettled weather expected
early next week.
&&
.DISCUSSION...A frontal boundary ahead of an upper level trough is
bringing rain to the area early this morning. The steady rain is
expected to taper off this morning as the frontal boundary moves
out of the area. Late morning into the afternoon the upper level
trough moves over the area. This is expected to bring quite a few
showers as it moves onshore. It will also bring increased
instability and the potential for thunderstorms. The best chance
now looks to be over eastern Trinity county in the afternoon so
have slightly expanded the thunderstorm coverage in the forecast.
There is some instability over Humboldt and Del Norte counties as
well, but the model soundings don't look as favorable for thunder.
These showers are expected to taper off fairly quickly after
midnight, however as they taper off snow levels will fall to
around 2,500. Light accumulations are possible.
Thursday the next system looks mainly go south of the area and NW
CA should stay mainly dry. The exception could be a few light
showers over the interior mtns. The cold airmass will bring snow
levels down to 1,500 or 2,000 feet if there are any showers.
Thursday night into Friday another trough moves by to the north,
but the area still looks to remain generally dry. This should
prevent much frost from occurring in the coastal areas. Thursday
night into Friday morning frost is possible across much of the
area, including the coast, but this will depend on how many
clouds are around.
Saturday another upper level low approaches the area. The GFS and
ECMWF are in fairly good agreement on some light rain or snow
across the area Saturday afternoon and evening. Current models
show this low remaining offshore with a fairly cold airmass over
NW CA. This could bring some light snow down to 1500 to 2000 feet
in the interior.
The previous system will move out Saturday night into Sunday
morning. Frost is a possibility, but there will likely be a few
too many clouds lingering in the area. Sunday is expected to be
dry and fairly sunny. However, it is possible that the system is
slower to move out than expected and there are a few lingering
showers Sunday morning. A few of the ensemble members indicate
this. High pressure builds over the area bringing continued dry
weather on Monday. This could be the coldest morning with the
potential for frost across much of the area including the coast.
Monday night into Tuesday the models are indicating another
system moving into the area. There is still considerable model
disagreement on how strong it will be. The ensembles are not
indicating precip will be heavy, however snow levels could be
fairly low. Behind this system high pressure is expected to
return. MKK
&&
.AVIATION...Light to moderate rain continues to affect the
region early this morning. Steadier rain will begin to transition
into showers this afternoon as the low moves inland late this
morning. Ceilings have remained a bit higher than anticipated so
far however still believe MVFR ceilings are possible through late
tonight with the showers. There is a bit of instability across
Mendocino County this morning however the overall environment is
only marginal for thunderstorms therefore will leave a mention of
VCTS out of UKI's TAF this morning however a strike or two is
possible. Late tonight the showers will come to an end and the mid
level cloudiness will begin to decrease. This clearing will allow
low level clouds and fog to form across mainly interior valleys
late tonight. /WCI
&&
.MARINE...Latest ASCAT pass late last night indicated easterly
winds across the northern waters with southerly winds still over
the southern waters. Gusty southerly winds and large short period
seas are still being reported at buoy 14 so have decided to extend
the small craft advisory for the southern waters through at least
9 am. Winds and seas seem to have peaked across the southern
waters and will continue to decrease as the morning wears on.
Across the northern waters, as the low pressure continues its
steady trek inland northerly winds will develop and increase as we
go through the day. Issued a small craft advisory for the
northern outer waters as this appears where the strongest winds
near 20 kts will be possible. These stronger northerly winds are
expected to move across the southern outer waters late this
morning so the small craft for the southern outer waters may need
to be extended further to account for these winds. The northern
inner waters will have weaker winds therefore have decided to not
issue an advisory for this zone.
Seas will be mostly dominated through Thursday by the shorter period
northerly and southerly waves that are currently occurring. By
Thursday, the southerly waves will decay however a moderate period
NW swell will begin to grow across the waters, peaking at 4-5 ft
at 15 seconds Thursday night. Seas will slowly decrease Thursday
afternoon through early Saturday morning before a more significant
long period west to northwest swell begins to impact the region
Saturday afternoon through next week. Northerly winds are also
expected to increase early next week allowing steep short period
northerly wind waves to increase and mix with the long period
swell. /WCI
&&
.EKA WATCHES/WARNINGS/ADVISORIES...
CA...None.
NORTHWEST CALIFORNIA COASTAL WATERS...
Small Craft Advisory from 9 AM this morning to 9 PM PST this
evening for PZZ470.
Small Craft Advisory until 9 AM PST this morning for PZZ455-475.
&&
Visit us at http://www.weather.gov/eureka
Follow us on Facebook and Twitter at:
http://www.facebook.com/NWSEureka
http://www.twitter.com/NWSEureka
For forecast zone information
see the forecast zone map online:
http://www.weather.gov/eureka/zonemap.pngHazardous weather outlook, Mar 6, 4:13 AM PST, 6 hours 17 minutes before
Hazardous Weather Outlook National Weather Service Eureka CA 413 AM PST Wed Mar 6 2019 CAZ101>106-071215- Coastal Del Norte-Del Norte Interior-Northern Humboldt Coast- Southwestern Humboldt-Northern Humboldt Interior- Southern Humboldt Interior- 413 AM PST Wed Mar 6 2019 This hazardous weather outlook is for northwest California. .DAY ONE...Today and tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. CAZ107>113-071215- Northern Trinity-Southern Trinity-Mendocino Coast- Northwestern Mendocino Interior-Northeastern Mendocino Interior- Southwestern Mendocino Interior-Southeastern Mendocino Interior- 413 AM PST Wed Mar 6 2019 This hazardous weather outlook is for northwest California. .DAY ONE...Today and tonight. There is a slight chance for thunderstorms today. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
The office that day
Everything else NWS Eureka, CA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 6, 2:47 AM PST | Small Craft Advisory | EKA | 24 hr |
Nearby
Flash Flood Watches in California, 2019Every flash flood watch in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.